# SDR 2002UALA00181

- Difficulty date: January 29, 2002
- Submitted: April 2, 2002
- Operation: Air carrier
- Aircraft: N794UA
- Make and model: Boeing 777222
- Aircraft serial: 26953
- Aircraft time: 19,376 hours, 3,074 cycles
- Engine: Pwa PW4090
- Engine time: 19,409 hours, 2,998 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Bearing
- Part number: 52A129
- Part serial: CCGUAR8533
- Condition: Worn
- Location: Rt Engine
- Part time: 3,090 hours, 481 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

AIRCRAFT EXPERIENCED A LOSS IN OIL QUANTITY IN THE RT ENGINE.  DIVERTED TO YUL.  OIL QUANTITY AT TOP OF DESCENT WAS ZERO WITH NORMAL TEMP/PRESSURE.  ARRIVED WITH NO PROBLEMS. "ENG OIL FILTER R" BYPASS MESSAGE DISPLAYED AT TOP OF DESCENT; ENGINE CONTINUED TO OPERATE NORMALLY UNTIL DELIBERATELY SHUT DOWN ON THE GROUND.  METAL WAS FOUND ON NR 3 BEARING MAGNETIC CHIP DETECTOR, ENGINE REMOVED.  EXTENSIVE FRETTING WEAR BETWEEN NR 3 BEARING AND CARBON SEAL SEAT COMPONENTS, ESPECIALLY INNER RACE AND REAR SEAL SEAT.  OIL WETTING & COKING WAS FOUND IN THE HIGH PRESSURE TURBINE T1 DISK, INDICATING OIL LOSS THROUGH THIS AREA.
